Life long sharing . . .

Archive for August 5th, 2013

250mci

Posted on: August 5, 2013

Sharing this in case it helps other who might need to go through the same as me.

This round, I am taking the highest dose 250mci RAI (compared to 180 last time).

The liquid is served in a small tube (not even a half cup, very little). I sipped it hard and fast via  straw. Same thing, the doctor poured in some water for me to drink and gurgle.

And on the 4th day, my radiation reading dropped below 5 (that is the benchmark, mine is only left 2) where I was released from quarantine.

Anything different compared to last time?

mm..

– My tongue (especially the middle part) was very very very dry. A total lost of taste (especially for salty taste). Quite disturbing. Need to drink water frequently. Even middle of the night, woke up a few times as the dryness was unbearable. But I can feel it’s improving everyday. So I will take it as short term side-effect.

– Dry and peeling-off lips.

– Coldness especially hands and feet. This is the most unbearable for me. No matter how thick the blanket is, you can feel the chill from inside. I couldn’t sleep well. May be it’s also because I was still off-thyroxine then. The metabolism rate was slow (just my guess).

– Luckily I think my saliva gland is not damaged, at least not all, as I still have saliva now. I was more diligent in doing the facial exercise the doctor taught to help protect the saliva gland this time. (Again, NOTE: DO NOT SUCK SWEETS !)

– Nausea and feeling hard to digest. Doctor prescribed some medication to help on the nausea part. And before every meal, they gave some anti gastric medication. I could still feel the nausea-ness (but not as strong) after a week. I didn’t take any medication after discharge though. So the first few days after discharge were the most uncomfortable days.

– Constipation. I don’t have this problem at all before this. But not sure is it because of the RAI or no thyroxine, I need to take medication to help passing motion. But as doctor said, after discharge, by eating fruits, and taking back thyroxine, the constipation is gone now for good 🙂

– For the whole stay in hospital, I was served with low-residue low-iodine food. So a lot of porridge and meehoon soup instead. Not like last time, I was served low-iodine diet, with rice.

– More pain in my shoulder. I take it as good sign that the tumour is reacting with the iodine.

– Early menstrual/period. Another strange thing. My period comes early this round. Hopefully, it is not something bad. I take it as good to detox earlier. But a friend who did the same procedure got early menopause after the treatment. Not sure I will be the same or not. But, guess it’s still not too bad.

I think that is all. Also,  different people might have different reaction. The above is just a sharing of what I have experienced. Not advice from medical perspective as I am not a doctor.

Again, very important: DRINK A LOT OF WATER; NOT DRINK AT ONE TIME, BUT SUFFICIENT AMOUNT FREQUENTLY.

Advertisements

Archives

August 2013
M T W T F S S
« Jul   Sep »
 1234
567891011
12131415161718
19202122232425
262728293031  

Enter your email address to subscribe to this blog and receive notifications of new posts by email.

Join 190 other followers

Advertisements